MAUDE Adverse Event Report: LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC

LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 1014651
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Codes Vascular Dissection (3160); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the distal right coronary artery (rca) with heavy tortuosity.The lesion was pre-dilated with non-abbott balloons.The dragonfly opstar imaging catheter was attempted to be used with a balance middleweight (bmw) universal ii guide wire but the wire was kinked so it was not used.The second bmw universal ii was used with the dragonfly but the devices met resistance with the anatomy during advancement and a kink in the wire was noted.Upon removal the devices were stuck together and the guide wire was inadvertently removed with the dragonfly.At an unspecified point in the procedure, a 3x33 mm xience stent was deployed in the distal right coronary artery (rca).A dissection was noted and an attempt to treat the dissection was unsuccessful due to the bmw universal ii guide wires, pilot guide wires and whisper guide wire kept losing position.Additionally, five xience skypoint stent delivery systems (sds) failed to cross the lesion due to the xience stent in the drca.The stent was noted to have thrombosis.The procedure lasted 3.5 hours.The procedure was aborted and the patient was sent to the intensive care unit.The patient coded while in the icu and the rca was noted to be completely shut down; however the patient is now stable.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported failure to advance the imaging catheter and difficulty to remove the imaging catheter from the guidewire appear to be related to operational context.In this case, it is likely that the patient¿s anatomical condition (heavy tortuosity) caused damage (kink/bend) to the employed guidewire and the reported failure to advance the imaging catheter, which resulted in the reported difficulty to remove the imaging catheter from the guidewire.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional devices referenced in b5 are filed under separate medwatch report numbers.
 
Additional Manufacturer Narrative
H6: investigation findings code 114 was removed.H6: investigation conclusions code 50 was removed.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the root cause for the reported failure to advance and difficulty to remove the imaging catheter from the guidewire which resulted in vascular dissection and unexpected medical intervention were unable to be determined.In this case, it is likely that the patient¿s anatomical condition (heavy tortuosity) caused damage (kink/bend) to the employed guidewire and the reported failure to advance the imaging catheter, which resulted in the reported difficulty to remove the imaging catheter from the guidewire.While the reported difficulties were not able to be directly attributed to the reported dissection, vascular dissection is listed as a known complication which may occur as a consequence of intravascular imaging and catheterization procedure.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B1: correction adverse event was added b2: correction outcomes attributed to ae updated from na to required intervention.H1: correction type of reportable event updated from malfunction to serious injury.H6: correction health effect - clinical code 4582 was removed.H6: correction health effect - impact code 2199 was removed.
 
Event or Problem Description
Subsequent to the initially filed reports it should be noted that the dissection was noted prior to the xience skypoint stent being deployed.No additional information was provided.

Brand Name
DRAGONFLY OPSTAR¿
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
LIGHTLAB IMAGING, INC.
4 robbins rd.
westford MA 01886
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24203618
Report Number2024168-2026-00399
Device Sequence Number9544098
Product Code DQO
UDI-Device Identifier05415067031129
UDI-Public(01)05415067031129(17)260218(10)10203732
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2026
Device Model Number1014651
Device Catalogue Number1014651
Device Lot Number10203732
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer03/03/2026
03/24/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/24/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCE MIDDLEWEIGHT (BMW) UNIVERSAL II GUIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale